Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 48, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 3, 2014, 5:38 PM CDT for Jasper County, Newton County, Texas; Beauregard Parish, Louisiana. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2014, 5:38 PM CDT (22:38 UTC)
- Expired
- Jul 3, 2014, 6:45 PM CDT
- In force
- 67 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Beauregard Parish, LA, Jasper County, TX, Newton County, TX
The radar
The Lake Charles radar (KLCH), 75 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 678 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
604 WUUS54 KLCH 032238 SVRLCH LAC011-TXC241-351-032345- /O.NEW.KLCH.SV.W.0048.140703T2238Z-140703T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 538 PM CDT THU JUL 3 2014 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL JASPER COUNTY IN SOUTHEAST TEXAS... THIS INCLUDES KIRBYVILLE... CENTRAL NEWTON COUNTY IN SOUTHEAST TEXAS... THIS INCLUDES CALL... WEST CENTRAL BEAUREGARD PARISH IN SOUTHWEST LOUISIANA... * UNTIL 645 PM CDT * AT 538 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...11 MILES EAST OF CALL...MOVING WEST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLD SALEM...TROUT CREEK AND MT. UNION PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS... AWAY FROM WINDOWS. && PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT 337-477-5285 EXTENSION 1. LAT...LON 3044 9387 3070 9404 3070 9372 3056 9354 TIME...MOT...LOC 2238Z 081DEG 13KT 3061 9371 $$ 21
1 follow-up statement
450 WWUS54 KLCH 032308 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 608 PM CDT THU JUL 3 2014 LAC011-TXC241-351-032345- /O.CON.KLCH.SV.W.0048.000000T0000Z-140703T2345Z/ BEAUREGARD LA-JASPER TX-NEWTON TX- 608 PM CDT THU JUL 3 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR CENTRAL NEWTON AND EAST CENTRAL JASPER COUNTIES...AND EXTREME WEST CENTRAL BEAUREGARD PARISH... AT 601 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM ON RADAR CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OLD SALEM..MOVING SOUTHWEST AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! REMEMBER...WHEN THUNDER ROARS...GO INDOORS. && LAT...LON 3065 9378 3053 9363 3044 9387 3057 9395 TIME...MOT...LOC 2308Z 043DEG 13KT 3052 9377 $$ JT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:27 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 3, 3:27 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 327 PM CDT THU JUL 3 2014 .DISCUSSION...WIDELY SCATTERED CONVECTION ONGOING OVER SOUTHEAST TEXAS...WITH JUST A FEW SHOWERS DEPICTED ELSEWHERE BY RADAR OVER THE FORECAST AREA. TEXAS CONVECTION FOCUSED NEAR WEAK SURFACE BOUNDARY..AND ALONG CAPE/INSTABILITY AXIS. CAPES CURRENTLY COMPUTED NEAR 4500 J/KG. THUS SOME POTENTIAL FOR A FEW PULSE CELLS TO PRODUCE VERY GUSTY WINDS AND POSSIBLY SOME SMALL HAIL. WILL CONTINUE TO MONITOR. ACTIVITY SHOULD PERSIST THROUGH LATE AFTERNOON AS OUTFLOWS KEEPS CONVECTION GOING. HAVE MAINTAINED LOW END POPS INTO THE EVENING. JULY 4TH...GOOD LOOKING DAY SETTING UP. MODELS CONSISTENT IN BRINGING SHARPLY DRIER AIR INTO THE REGION IN THE MID/UPPER LEVELS AS LONGWAVE TROF CONTINUES TO ADVANCE EAST ACROSS THE EAST CONUS...WITH A HIGH AMPLITUDE RIDGE FOLLOWING INTO THE PLAINS. PRECIPITABLE WATER VALUES PROGGED TO PLUMMET THROUGH THE DAY AS DRIER AIR ADVECTS IN FROM THE NORTHEAST...WITH OUR ONLY LOCATION HANGING ONTO ENOUGH MOISTURE FOR A FEW THUNDERSTORMS BEING SOUTHEAST TEXAS. NONE-THE-LESS...IF CONVECTION DOES DEVELOP IN THIS AREA...IT WILL DISSIPATE BY FIREWORKS TIME. SOME LOWERING OF SURFACE DEWPOINTS WILL ALSO OCCUR AS 1025 MB SURFACE HIGH PUNCHES INTO THE AREA FROM THE NORTH YIELDING LESS HUMID CONDITIONS FOR ANY HOLIDAY ACTIVITIES. WEEKEND...OPTED TO REMOVE ALL RAIN CHANCES INLAND THROUGH THE WEEKEND AS EXTENT OF DRY AIR ALOFT WILL INHIBIT ANY DEVELOPMENT. RETURN FLOW WILL BEGIN TO SET UP SUNDAY WITH DEWPOINTS RISING...WITH SOME MAINLY AFTERNOON THUNDERSTORMS POSSIBLE RETURNING MONDAY. && .MARINE...WINDS WILL REMAIN LIGHT AND SEAS LOW AS WEAK HIGH PRESSURE HOLDS OVER THE NORTHWEST GULF. && .PRELIMINARY POINT TEMPS/POPS... KLCH 74 91 70 91 73 / 20 10 10 10 10 KBPT 75 92 73 92 73 / 20 20 10 10 10 KAEX 70 91 67 92 70 / 20 10 10 10 10 KLFT 73 92 70 93 73 / 20 10 10 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && MARCOTTE
Hazardous weather outlook, Jul 3, 7:44 AM CDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 744 AM CDT THU JUL 3 2014 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-041245- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 744 AM CDT THU JUL 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON MAINLY ACROSS SOUTHEAST TEXAS AND EXTREME SOUTHWEST LOUISIANA. THE ENVIRONMENT WILL BE FAVORABLE FOR SLOW MOVING THUNDERSTORMS THERE IS A POTENTIAL FOR SIGNIFICANT RAINFALL AND LOCALIZED FLOODING. FREQUENT LIGHTNING AND GUSTY WINDS CAN BE EXPECTED...BUT OVERALL THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .SPOTTER INFORMATION STATEMENT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON FRIDAY AND SATURDAY. FREQUENT LIGHTNING...TORRENTIAL RAIN AND GUSTY WINDS MAY OCCUR WITH A FEW STORMS. HOWEVER...THE ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LIMITS. BEGINNING ON SUNDAY AND CONTINUING THROUGH NEXT WEEK...A TYPICAL SUMMER PATTERN WILL RETURN. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY. NO SEVERE WEATHER IS ANTICIPATED. NO OTHER WEATHER HAZARD ARE EXPECTED AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jul 3, 4:29 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
429 PM CDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL BEAUMONT 30.09N 94.14W
07/03/2014 E1.75 INCH JEFFERSON TX PUBLIC
REPORT FROM PUBLIC VIA POLICE DEPT.
&&
MOGGEDLocal storm report, Jul 3, 5:01 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
501 PM CDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND GST PORT ARTHUR 29.90N 93.93W
07/03/2014 M66 MPH JEFFERSON TX ASOS
REPORT FROM BPT ASOS AT JACK BROOKS REGIONAL AIRPORT.
&&
MOGGEDLocal storm report, Jul 3, 5:13 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
513 PM CDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM MARINE TSTM WIND 3 SSE GROVES 29.90N 93.90W
07/03/2014 E55 MPH JEFFERSON TX PUBLIC
REPORT FROM PLEASURE ISLAND IN SABINE LAKE.
&&
MOGGEDSpecial weather statement, Jul 3, 5:17 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 517 PM CDT THU JUL 3 2014 LAZ027-030-031-TXZ180-201-259>262-032315- HARDIN TX-NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX- BEAUREGARD LA-ALLEN LA-VERNON LA-SOUTHERN JASPER TX- SOUTHERN NEWTON TX- 517 PM CDT THU JUL 3 2014 ...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD...ALLEN AND VERNON PARISHES...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER...NEWTON AND TYLER COUNTIES UNTIL 615 PM CDT... AT 513 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM 5 MILES WEST OF ROSEPINE TO 3 MILES NORTHWEST OF HONEY ISLAND...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...HONEY ISLAND...JUNCTION...BLEAKWOOD...KIRBYVILLE...ROSEPINE AND BON WEIR. THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. LAT...LON 3076 9294 3026 9416 3043 9467 3098 9338
Local storm report, Jul 3, 5:20 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
520 PM CDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND GST 3 S CENTRAL GARDENS 29.95N 94.02W
07/03/2014 M66.00 MPH JEFFERSON TX ASOS
REPORT FROM BPT ASOS AT JACK BROOKS REGIONAL AIRPORT.
&&
MOGGEDSpecial weather statement, Jul 3, 5:32 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
532 PM CDT THU JUL 3 2014
LAZ027-028-032330-
RAPIDES LA-VERNON LA-
532 PM CDT THU JUL 3 2014
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES AND VERNON PARISHES UNTIL
630 PM CDT...
AT 531 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF CLIFTON...MOVING SOUTH AT 20
MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...HUTTON...
KURTHWOOD...CLIFTON...GARDNER...SIMPSON AND OTIS.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 3150 9270 3104 9266 3104 9334 3133 9320
3137 9313 3137 9303 3135 9295 3137 9294
3137 9292 3139 9292 3143 9287 3152 9271
24The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:09 PM CDT | Special Weather Statement | LCH | Tyler | 36 min |
| Jul 3, 3:35 PM CDT | Special Weather Statement | LCH | Orange | 55 min |
| Jul 3, 3:49 PM CDT | Special Weather Statement | LCH | Jefferson | 56 min |
| Jul 3, 3:54 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson, Orange | 51 min |
| Jul 3, 4:05 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 40 min |
| Jul 3, 4:25 PM CDT | Areal Flood Advisory | LCH | Jefferson, Orange | 2 hr |
| Jul 3, 4:41 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson, Orange | 64 min |
| Jul 3, 5:17 PM CDT | Special Weather Statement | LCH | Newton | 58 min |
| Jul 3, 6:05 PM CDT | Special Weather Statement | LCH | Hardin, Newton | 55 min |
| Jul 3, 6:14 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Newton | 33 min |
| Jul 3, 4:37 PM CDT | Special Marine Warning | LCH | 53 min | |
| Jul 3, 5:32 PM CDT | Special Weather Statement | LCH | Vernon | 58 min |
| Jul 3, 6:16 PM CDT | Special Weather Statement | LCH | Vernon | 59 min |
| Jul 3, 6:41 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 49 min |
| Jul 3, 6:55 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.